MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AMS 800 URINARY CONTROL SYSTEM; DEVICE INCONTINENCE MECHANICAL/HYDRAULIC

BOSTON SCIENTIFIC CORPORATION AMS 800 URINARY CONTROL SYSTEM; DEVICE INCONTINENCE MECHANICAL/HYDRAULIC
Model Number 72400162
Medical Device Problem Codes Mechanical Problem (1384); Material Puncture/Hole (1504)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/16/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient went to the hospital because this artificial urinary sphincter (aus) was not working properly.Two weeks later, a surgical procedure was performed during which a crack in the cuff connecting tube was found.The cuff was removed and replaced.No patient complications were reported.
 
Additional Manufacturer Narrative
Upon receipt at our quality assurance laboratory, the cuff of this artificial urinary sphincter (aus) underwent thorough analysis.The cuff passed both visual inspection and leakage test.The cuff kink resistant tubing (krt) passed the visual inspection.The allegation of mechanical issue and hole/perforate is unable to be confirmed.Based on the information available, a clear probable cause for the event cannot be established; therefore, the conclusion code of cause not established was assigned to this investigation.
 
Event or Problem Description

Brand Name
AMS 800 URINARY CONTROL SYSTEM
Common Device Name
DEVICE INCONTINENCE MECHANICAL/HYDRAULIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key20321915
Report Number2124215-2024-58933
Device Sequence Number12787083
Product Code EZY
UDI-Device Identifier00878953000732
UDI-Public00878953000732
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
P000053
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number72400162
Device Catalogue Number72400162
Device Lot Number1100257396
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/02/2024
Supplement Date Received by Manufacturer10/17/2024
Initial Report FDA Received Date09/27/2024
Supplement Report FDA Received Date11/08/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/09/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BALLOON: UPN: 72400024 / LOT: 1100269874.; BALLOON: UPN: 72400024 / LOT: 1100269874.; PUMP: UPN: 72400098 / LOT: 1100270459.; PUMP: UPN: 72400098 / LOT: 1100270459.
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age69 YR
Patient SexMale